It is unlikely to overdose on Zoladex (goserelin acetate implant), as each implant contains a fixed amount of medication. Multiple implants would need to be inserted for someone to have too much of this drug. Thus, it is not known what to expect with an overdose of this medicine, as there have not been any reported cases.
Can You Use Too Much Zoladex?Zoladex® (goserelin acetate implant) is a long-acting prescription medication that belongs to a class of drugs called gonadotropin-releasing hormone (GnRH) agonists. It comes in the form of a small implant that is injected under the skin. The implant slowly dissolves over time, releasing the medication into the body.
An overdose of Zoladex is not likely, as each implant contains a specific amount of medication. Multiple implants would need to be inserted for an overdose to occur.
Symptoms of an OverdoseIt is not known what to expect from an overdose with this medication because there have been no reported cases. No overdose symptoms were observed when animals were given extremely high doses of Zoladex (up to 250 times the equivalent human dose). Also, no overdose symptoms occurred when animals were given the medicine more often than normal.
Treating a Zoladex OverdoseTreatment for an overdose, if necessary, will likely involve removing the Zoladex implant, if possible. In addition, treatment will include supportive care, which consists of treating the symptoms that occur as a result of an overdose.
For example, supportive care for a Zoladex overdose may include:
- Close monitoring for any potentially serious side effects
- Treatment of nausea and vomiting, if they occur and are severe
- Treatment for low blood pressure, if necessary
- Treatment for heart arrhythmias, if they occur.
It is important that you seek medical attention immediately if you believe that you or someone else may have used too much Zoladex.